Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

I'm all of a sudden getting a stomachache after I take my vitamins...anyone know why?

I take a multivitamin, a calcium supplement, a fish oil supplement, and Cymbalta every day. For the past week or so, I've had a stomachache for at least two hours after taking them, even if I eat.

Should I maybe space out taking them, like maybe take half in the morning and half in the evening? Pepto sometimes calms my stomach but sometimes it doesn't.

Weird.

Answer Question
 
caitxrawks

Asked by caitxrawks at 7:31 AM on Apr. 19, 2009 in Health

Level 17 (3,823 Credits)
Answers (7)
  • Space them out or try taking some with breakfast and some with lunch if you want to keep them closer together. If not speak to your doctor as the cymbalta is the only prescribed medication you take so it may be strong.
    brailynsmama08

    Answer by brailynsmama08 at 7:43 AM on Apr. 19, 2009

  • For a long time my stomach hurt after I took vitamins, and I discovered that it was the iron in the multivitamin. I changed vitamins (and the type of iron) and it made all the difference. Only take them on a full stomach. Try changing the brands. I do space mine between morning and evening. Try taking only one at a time and seeing what effect it has. You'll be able to figure out which is causing the problem and change the brand. If there isn't a problem when taking them on their own, then it must be interaction or overload in your stomach and you'll be closer to deciding whether to take alone or spacing them out.
    Bmat

    Answer by Bmat at 8:05 AM on Apr. 19, 2009

  • Almost any pill bothers my stomach but especially a vitamin. Threw trial and error, I have found taking it when I eat dinner is better than breakfast or lunch; have no idea why but it works that way. Also, I found vitamins tend to make you hungry so taking it later is much better.
    peggy353

    Answer by peggy353 at 9:49 AM on Apr. 19, 2009

  • I would also advise to take your vitamins at lunch or dinner. I had morning stomach aches.also. I stopped taking the multi vitamin that had iron,also. If Cymbalta is a prescription drug, go online and see what the side effects are and advice on when to take it or if there are bad interactions with other pills.
    Anonymous

    Answer by Anonymous at 10:56 AM on Apr. 19, 2009

  • Could be iron in the vitamins....I only take my vitamins with food after lunch or after supper because they upset my stomach too. Good luck.
    army_wife2000

    Answer by army_wife2000 at 11:31 AM on Apr. 19, 2009

  • Vitamins make me extreamly nauseated. I can't take them. I have to take flintstones. 2 a day at different times. I don't know why. I'm 5ft tall. I guess i'm just small and the adult ones are just too much for me. They make me really sick.
    Anonymous

    Answer by Anonymous at 2:42 PM on Apr. 19, 2009

  • I take my vitamins at night, with milk and a substansial meal.
    tyfry7496

    Answer by tyfry7496 at 9:07 PM on Apr. 19, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.